|Kidney Issues on HIV Treatment (Truvada + Prezista)
Apr 7, 2010
I have a question about what I should do about my HIV treatment with sudden kidney issues.
History: on meds (prezista+norvir+truvada) since 2008, viral load is undetectable, CD4 at 700-800, % at 25. recently, i got my labs back and it showed issues with my kidneys (eGFR 58; am white male), and my doc repeated it twice, and it showed the same. I've never had kidney issues in my life.
My doc is talking about switching drugs. He suspects the Viread in the Truvada (fyi: I am also on Testosterone Cypionate 1.5 mL/2 weeks IM, and Famvir 2x day).
Are there regimens that are just as effective without Viread that aren't hard on the kidneys? What ones do you recommend when kidney issues arise?
I don't want to change medicines, but at the same time, I realize that my kidneys are essential...ha...could the kidney issues be caused by the Famvir or Testosterone?
Thanks for all your advice Doctor.
| Response from Dr. Henry
You may also want to discussing with your HIV specialist checking for protein, microalbumin in urine, levels of phosphorus in urine/blood, and other tests to determine fully status of renal function. Often a referral to renal specialist to look for other causes is worthwhile before making a decision about switching meds around. Often the doses of tenofovir and FTC can be adjusted in the setting of mild renal impairment or switched to alternative (such as using abacavir or AZT or others)if renal impairment severe or worsening with determination that tenofovir is worsening or contributing to that situation. There are other good regimens available if the tenofovir needs to be stopped. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sore Throat After Vaginal Sex With Condom Does It Mean I Have HIV
- White Spots After Eating Sperm Worried I Have HIV
- Can You Catch Hepatitis From Dry Blood?
- Is A Brownish Discoloration Vaginal Discharge Means You Have A Std?
- Living With Genital Warts
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.